MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180AL
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The olympus field service engineer (on behalf of the customer) reported to olympus that the colonovideoscope had angulation play and not enough and insertion tube discolored/stain/wrinkled.Customer found the problem in their reprocessing time.Needed detailed inspection of the subject device.There was no report of patient harm associated with the event.The device was returned for evaluation.During the device evaluation, found the scope had foreign objects in the following parts: the plastic distal end cover, bending section cover and in the connecting tube.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was evaluated and the customer's allegations were not confirmed.In addition to reportable finding mentioned in reportable event description, the device evaluation found following findings: due to damage on airwater-tube, water tightness was lost; due to damage on the charged coupled device unit, the image had shadows; the nozzle was shaved; the light guide lens had a chip; the plastic distal end cover had a dent; the adhesive on bending section cover was detached; the connecting tube had a wrinkle; due to wear of angle wire, bending angle in up/down/right direction did not meet the standard value and discoloration was found on the switch box and switch 1 and 2.Scratches were found on the objective lens and the universal cord; there was corrosion on the electrical connector and the light guide bundle had breakage.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, as well as additional information provided by the customer.Please see updates to b3, h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, the foreign material could not be identified.Additionally, it¿s likely the foreign material was not removed because the reprocessing was not conducted properly due to leakage and breakage of the air/water channel.The final root cause of this event was unable to be identified.The suggested event is detectable and preventable by handling the scope in accordance with the following sections of the instructions for use: operation manual includes detection methods in chapter 3 preparation and inspection.Reprocessing manual includes preventive measures in chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18206370
Report Number9610595-2023-18019
Device Sequence Number18009325
Product Code FDF
UDI-Device Identifier04953170202445
UDI-Public04953170202445
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown